Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 178, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Aug 7, 2021, 2:56 AM PDT. It took effect at Aug 7, 2021, 8:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2021, 2:56 AM PDT (09:56 UTC)
- In effect from
- Aug 7, 2021, 8:00 AM PDT
- Expired
- Aug 8, 2021, 2:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
115 WHUS76 KSEW 070956 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 256 AM PDT Sat Aug 7 2021 PZZ131-132-071800- /O.NEW.KSEW.GL.A.0038.210807T2200Z-210808T0900Z/ /O.CAN.KSEW.SC.Y.0177.210808T0000Z-210808T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 256 AM PDT Sat Aug 7 2021 ...GALE WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... * WHAT...West winds 25 to 35 kt possible. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From this afternoon through late tonight. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ PZZ135-071800- /O.NEW.KSEW.SC.Y.0178.210807T1500Z-210808T0000Z/ Puget Sound and Hood Canal- 256 AM PDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 8 AM this morning to 5 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-071800- /O.EXB.KSEW.SC.Y.0177.210808T0300Z-210808T1200Z/ Northern Inland Waters Including The San Juan Islands- 256 AM PDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SUNDAY... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 8 PM this evening to 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-071800- /O.EXT.KSEW.SC.Y.0177.210808T0300Z-210808T1200Z/ Admiralty Inlet- 256 AM PDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SUNDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...From 8 PM this evening to 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
3 follow-up statements
276 WHUS76 KSEW 071520 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 820 AM PDT Sat Aug 7 2021 PZZ131-132-072330- /O.UPG.KSEW.GL.A.0038.210807T2200Z-210808T0900Z/ /O.NEW.KSEW.GL.W.0058.210807T1520Z-210808T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 820 AM PDT Sat Aug 7 2021 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...West winds rising to 25 to 35 kt this afternoon and evening. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-072330- /O.CON.KSEW.SC.Y.0177.210808T0300Z-210808T1200Z/ Northern Inland Waters Including The San Juan Islands- 820 AM PDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SUNDAY... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...From 8 PM this evening to 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-072330- /O.CON.KSEW.SC.Y.0178.000000T0000Z-210808T0000Z/ Puget Sound and Hood Canal- 820 AM PDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-072330- /O.CON.KSEW.SC.Y.0177.210808T0300Z-210808T1200Z/ Admiralty Inlet- 820 AM PDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM PDT SUNDAY... * WHAT...Northest winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...From 8 PM this evening to 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
324 WHUS76 KSEW 072123 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 223 PM PDT Sat Aug 7 2021 PZZ131-132-080530- /O.CON.KSEW.GL.W.0058.000000T0000Z-210808T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 223 PM PDT Sat Aug 7 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...West winds 25 to 35 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-080530- /O.EXT.KSEW.SC.Y.0177.210807T2123Z-210808T1200Z/ Northern Inland Waters Including The San Juan Islands- 223 PM PDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-080530- /O.EXT.KSEW.SC.Y.0177.210807T2123Z-210808T1200Z/ Admiralty Inlet- 223 PM PDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-080300- /O.EXT.KSEW.SC.Y.0178.000000T0000Z-210808T0300Z/ Puget Sound and Hood Canal- 223 PM PDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 8 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
784 WHUS76 KSEW 080246 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 746 PM PDT Sat Aug 7 2021 PZZ131-132-081200- /O.CON.KSEW.GL.W.0058.000000T0000Z-210808T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 746 PM PDT Sat Aug 7 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...West winds 25 to 35 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ135-080900- /O.EXT.KSEW.SC.Y.0178.000000T0000Z-210808T0900Z/ Puget Sound and Hood Canal- 746 PM PDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PDT SUNDAY... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 2 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-081200- /O.CON.KSEW.SC.Y.0177.000000T0000Z-210808T1200Z/ Northern Inland Waters Including The San Juan Islands- 746 PM PDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...Southwest winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-081200- /O.CON.KSEW.SC.Y.0177.000000T0000Z-210808T1200Z/ Admiralty Inlet- 746 PM PDT Sat Aug 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Admiralty Inlet. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Aug 6, 8:18 PM PDT, 6 hours 38 minutes earlier.
Area forecast discussion, Aug 6, 8:18 PM PDT, 6 hours 38 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
818 PM PDT Fri Aug 6 2021
.UPDATE...Made some minor adjustments to POP and weather grids
this evening to account for the latest observation and guidance
trends. The latest composite radar shows an area of showers
approaching the San Juans, northern Olympic Peninsula and Northern
Inland counties - likely moving in over the next hour or so.
Expect showers to spread across much of the region overnight from
west to east as another frontal system approaches the area. Areas
of rain likely through the day Saturday, with mostly cloudy
conditions persisting through the day. The remainder of the
forecast below remains on track.
Pullin
&&
.PREV DISCUSSION... /issued 300 PM PDT Fri Aug 6 2021/
SYNOPSIS...A weather system will bring periods of rain to the area
this weekend. A strong upper ridge will bring dry weather to the
region next week. Temperatures will warm with record highs possible
Thursday and Friday of next week.
SHORT TERM /TONIGHT THROUGH MONDAY/...Areas of clearing this
afternoon and evening. There might still be some drippy weather in
the convergence zone if that develops and there is an area of clouds
between the northeast part of the Olympic Peninsula, across
Admiralty Inlet, and into Snohomish county this afternoon--but there
isn't much on radar--at least at 3pm there isn't. A front will move
through the area Saturday and areas of rain will probably persist
into Saturday night--especially in the convergence zone and in the
Cascades. Rainfall amounts from this system look pretty respectable
by midsummer standards with up to an inch possible for the
mountains. The precip turns more showery as an upper low drifts
through the area Sunday morning. As we head into Monday the region
will be drying out and warming up as high pressure builds. 19
LONG TERM /TUESDAY THROUGH FRIDAY/...A weather system moving ashore
well north of the our area might bring some marine clouds into
Western Washington Tuesday. After that, sunny and rather warm
weather will set up. Temps are likely to be much above normal with
record highs possible Thu and Fri. The annual Perseid meteor shower
is not spoiled by moonlight this year but some wildfire smoke from
around the region might start to drift into the area midweek. 19
AVIATION...Westerly flow aloft tonight and Saturday. A weak front
will reach the area on Saturday. The air mass will be stable.
Mostly mid and high clouds this evening. Low clouds will develop
at the coast tonight then fill in across the interior Saturday
morning as the front arrives. Ceilings will probably lift late in
the day but low clouds look to linger into the evening.
KSEA...Mid and high clouds at times this evening. Ceilings will
lower after midnight with MVFR low clouds developing Saturday
morning. MVFR ceilings are expected most of the day Saturday,
perhaps lifting late in the day. Southerly wind 8-12 knots will
ease to 4-8 knots tonight.
Schneider
MARINE...Onshore flow behind a weak front will bring small craft
advisory strength west winds to the Central Strait of Juan de
Fuca and East Entrance this evening.
Another weak front will move through the area on Saturday.
Southerly winds over the Coastal Waters are expected to remain
below advisory strength but they could get close Saturday morning.
There will be another round of small craft advisory strength
west winds in the Strait behind the front Saturday night, with
gales not out of the question. West winds in the Strait will ease
below small craft advisory strength Sunday morning but then rise
to advisory strength again in the afternoon and evening.
Onshore flow will weaken and turn more northerly the first part of
next week as a thermal trough develops along the coast. There will
still be the usual diurnal westerly pushes down the Strait each
evening but winds are expected to be mostly sub-advisory
strength.
Schneider
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 11 PM PDT this evening for Central
U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
Waters Strait Of Juan De Fuca.
Small Craft Advisory from 5 PM Saturday to 5 AM PDT Sunday for
Admiralty Inlet-Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:56 AM PDT | Gale Watch | SEW | 5 hr | |
| Aug 7, 8:20 AM PDT | Gale Warning | SEW | 18 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.